3 doctors weighed in:
I keep having to take potassium because I keep losing it. What can cause this?
3 doctors weighed in

Dr. Michael Mirochna
Family Medicine
2 doctors agree
In brief: Diagnosis first
I would first have to ask why you know you are always losing potassium.
The kidneys are very good at being able to hold onto potassium, especially when you aren't eating very much. Most people who are losing potassium are on blood pressure medications called diuretics (lasix, chlorthalidone, hydrochlorothiazide). A switch to a different medicine may be the solution.

In brief: Diagnosis first
I would first have to ask why you know you are always losing potassium.
The kidneys are very good at being able to hold onto potassium, especially when you aren't eating very much. Most people who are losing potassium are on blood pressure medications called diuretics (lasix, chlorthalidone, hydrochlorothiazide). A switch to a different medicine may be the solution.
Dr. Michael Mirochna
Dr. Michael Mirochna
Thank
Get help from a real doctor now
Dr. Vicken Poochikian
Board Certified,
38 years in practice
2M people helped
Continue
108,000 doctors available
Read more answers from doctors